Alert archive / Ohio / Rip Current Statements in 2013

Rip Current Statement 9, NWS Cleveland, OH

September 23, 20137 counties in Ohio

NWS Cleveland, OH issued this rip current statement at Sep 23, 2013, 4:06 AM EDT for 7 counties in Ohio. It took effect at Sep 23, 2013, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2013, 4:06 AM EDT (08:06 UTC)
In effect from
Sep 23, 2013, 8:00 AM EDT
Expired
Sep 23, 2013, 3:04 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

Counties Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH

The radar

The Cleveland radar (KCLE), 53 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WHUS41 KCLE 230806
CFWCLE

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EDT MON SEP 23 2013

OHZ003-007>012-231615-
/O.NEW.KCLE.RP.S.0009.130923T1200Z-130923T2000Z/
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-
406 AM EDT MON SEP 23 2013

...RIP CURRENT RISK IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A RIP
CURRENT RISK ON LAKE ERIE FROM 8 AM THIS MORNING TO 4 PM THIS
AFTERNOON.

* LOCATION...ON LAKE ERIE FROM MAUMEE BAY TO GENEVA-ON-THE-LAKE
  OHIO. 

* RIP CURRENT RISK...MODERATE RIP CURRENT RISK THROUGH LATE
  AFTERNOON. 

* SURF HEIGHT... WAVES OF 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY
  LATE AFTERNOON.

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
2 follow-up statements
663 
WHUS41 KCLE 231333
CFWCLE

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
933 AM EDT MON SEP 23 2013

OHZ003-007>012-232000-
/O.CON.KCLE.RP.S.0009.000000T0000Z-130923T2000Z/
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-
933 AM EDT MON SEP 23 2013

...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* LOCATION...ON LAKE ERIE FROM MAUMEE BAY TO GENEVA-ON-THE-LAKE 
  OHIO.

* RIP CURRENT RISK...MODERATE RIP CURRENT RISK THROUGH LATE 
  AFTERNOON.

* SURF HEIGHT... WAVES OF 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET 
  BY LATE AFTERNOON.

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
209 
WHUS41 KCLE 231904
CFWCLE

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
304 PM EDT MON SEP 23 2013

OHZ003-007>012-232015-
/O.CAN.KCLE.RP.S.0009.000000T0000Z-130923T2000Z/
LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-
304 PM EDT MON SEP 23 2013

...RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE RIP
CURRENT RISK.

THE WINDS AND WAVES CONTINUE TO DECREASE THUS ENDING THE THREAT
FOR SIGNIFICANT RIP CURRENTS.

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this rip current statement went out at Sep 23, 3:40 AM EDT, 26 minutes earlier.

Area forecast discussion, Sep 23, 3:40 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
340 AM EDT MON SEP 23 2013

.SYNOPSIS...
LARGE AREA OF CANADIAN HIGH PRESSURE CENTERED OVER THE GREAT LAKES
WILL REMAIN NEARLY STATIONARY THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST QUESTION OF THE DAY IS HOW LONG WILL THE LAKE EFFECT CLOUDS
OVER THE AREA LINGER?  THE 850 MB TEMPS HOVERING AROUND 4C WHICH
GIVES A DIFFERENTIAL BETWEEN THAT AND THE LAKE OF AROUND 14C.   NONE
OF THE MODELS HAVE A GOOD HANDLE ON THE CLOUDS TODAY SO BASED
INITIAL CLOUD GRIDS ON SATELLITE.  SINCE MODELS HAVING SUCH A HARD
TIME WITH THE LE CLOUDS...HUNG ONTO LAKE EFFECT CLOUDS UNTIL THE 850
MB WINDS SHIFT TO THE EAST...WHICH IS AROUND 21Z THIS AFTERNOON.
THAT SAID FOR TEMPS LEANED TOWARD THE WARMER MET IN THE WEST WHERE
CLOUDS WILL DISSIPATE FIRST...AND TOWARD THE COOLER MAV IN THE EAST
WHERE EXPECT CLOUDS TO LINGER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
LE CLOUDS SHOULD SCATTER OUT BY LATE THIS EVENING AS THE 850 MB
WINDS SHIFT TO THE EAST...AND MUCH DRIER AIR MIXES IN ACROSS THE
AREA.  THAT COMBINED WITH LIGHT WINDS SHOULD ALLOW SOME OF THE
INLAND SNOWBELT AREA TO SEE FROST MONDAY NIGHT AS THE TEMPS ARE
EXPECTED TO DIP INTO THE UPPER TO MID 30S. HAVE INCLUDED AREAS OF
FROST FOR THOSE COOLEST SPOTS AND THERE IS POTENTIAL THAT WE MAY
NEED A FROST ADVISORY.

HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE END OF THE
FORECAST PERIOD.  EXPECT DRY CONDITIONS AND SLIGHTLY BELOW NORMAL
TEMPS THROUGH THE PERIOD.  LOW PRESSURE SYSTEM MOVES ACROSS
TENNESSEE VALLEY TUESDAY NIGHT INTO WEDNESDAY...BUT FOR NOW ALL 3
MODELS KEEP LOW WELL SOUTH OF THE AREA.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL LIKELY HANG ON INTO THE WEEKEND. THE ORIENTATION
OF THE HIGH...WITH THE RIDGE ALOFT NOSING ACROSS THE GREAT LAKES AND
THE SURFACE HIGH JUST TO THE EAST...ALMOST GUARANTEES A DRY LOW
LEVEL FLOW. NUDGED FORECAST HIGH TEMPERATURES UP A DEGREE OR TWO
BASED ON SUNNY DAYS AND THE WARMING THERMAL PATTERN...WITH HIGHS IN
THE 70S FRIDAY...70S PERHAPS NEAR 80 BY SATURDAY?

THE NEXT COLD FRONT APPEARS TO BE ON TRACK FOR SUNDAY INTO SUNDAY
NIGHT. THE ECMWF HAS BEEN DEVELOPING A CLOSED LOW ALOFT...AND IT
STILL DOES...BUT IT IS SLOWER...NOT DEVELOPING THE UPPER LOW UNTIL
EARLY NEXT WEEK. THE GFS IS PROGRESSIVE...NOT SHOWING MUCH
INDICATION OF AN UPPER LOW CLOSING OFF. THE CONSENSUS IS THAT THE
ECMWF MAY HAVE THE RIGHT IDEA BUT IT IS WAY TOO EARLY TO TRY AND GET
SPECIFIC. TIMING CAN BE TRICKY WITH THESE DEEPENING TROUGHS. WILL
SIMPLY CALL FOR A CHANCE OF SHOWERS BY SUNDAY WITH FORECAST HIGH
TEMPERATURES IN THE LOWER 70S AS A COMPROMISE BETWEEN A SHOWERY DAY
AND A SLOWER ARRIVING FRONT ON SUNDAY.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THERE WILL BE A FEW PATCHES OF MVFR CEILINGS THIS MORNING AS LOW
LEVEL MOISTURE REMAINS TRAPPED BELOW THE SUBSIDENCE INVERSION. IT
WILL TAKE A WHILE TO MIX AWAY THE 035-045BKN/OVC STRATOCUMULUS
OVER THE EASTERN GREAT LAKES. THE CEILINGS WILL EXPAND INTO KTOL
AND KFDY THIS MORNING. CEILINGS WILL SCATTER OUT BY MID TO LATE
AFTERNOON... THEN CLEAR SKIES TONIGHT WITH THE FLOW VEERING FROM
NE TO LIGHT EASTERLY.

OUTLOOK...VFR.

&&

.MARINE...
A LARGE AREA OF HIGH PRESSURE WILL SHIFT FROM ONTARIO TO QUEBEC AND
BECOME NEARLY STATIONARY. THIS WILL BRING A PROLONGED PERIOD OF
NORTHEAST TO EAST FLOW ON LAKE ERIE THIS WEEK. THE GRADIENT WILL
RELAX TODAY AND THE BRISK WIND/WAVES ASSOCIATED WITH THE NORTHEAST
FLOW WILL GRADUALLY DIMINISH. A WAVE OF LOW PRESSURE WILL PASS WELL
SOUTH OF LAKE ERIE ON WEDNESDAY BUT IT MAY BE ENOUGH TO ENHANCE THE
EAST TO NORTHEAST FLOW AGAIN WEDNESDAY INTO THURSDAY...BUT PROBABLY
NOT ENOUGH FOR A SMALL CRAFT ADVISORY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Sep 23, 4:00 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EDT MON SEP 23 2013

LEZ061-148-149-162>169-OHZ003-006>012-017>022-027>032-036>038-047-
089-PAZ001-240800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
400 AM EDT MON SEP 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>147-240800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
400 AM EDT MON SEP 23 2013

...RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ013-014-023-033-PAZ002-003-240800-
GEAUGA-ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA-
400 AM EDT MON SEP 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST IS POSSIBLE LATE TONIGHT OVER EXTREME NORTHEAST
OHIO AND INLAND NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 3:02 PM EDTFrost AdvisoryCLEAshtabula, Geauga, Mahoning, Portage, Trumbull18 hr

Nearby

Rip Current Statements in Ohio, 2013Every rip current statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.